Alert archive / California / Wind Advisories in 2015

Wind Advisory 17, NWS Phoenix, AZ

December 10, 2015

NWS Phoenix, AZ issued this wind advisory at Dec 10, 2015, 11:48 AM PST. It took effect at Dec 10, 2015, 4:00 PM PST. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Dec 10, 2015, 11:48 AM PST (19:48 UTC)
In effect from
Dec 10, 2015, 4:00 PM PST
Expired
Dec 11, 2015, 6:00 PM PST
In force
26 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

334 
WWUS75 KPSR 101948
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
1248 PM MST THU DEC 10 2015

...GUSTY WINDS EXPECTED ACROSS SOUTHEASTERN CALIFORNIA TONIGHT AND
FRIDAY...

CAZ030-111500-
/O.NEW.KPSR.WI.Y.0017.151211T0000Z-151212T0200Z/
JOSHUA TREE NATIONAL PARK-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...KEYS VIEW...
LOST HORSE
1148 AM PST THU DEC 10 2015

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 PM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 PM
PST FRIDAY. 

* AFFECTED AREA...JOSHUA TREE NATIONAL PARK

* TIMING...TONIGHT THROUGH FRIDAY

* WINDS...GUSTS UP TO 45 MPH

* IMPACTS...STRONG CROSS WINDS ALONG NORTH-SOUTH ORIENTED ROADWAYS
  WILL CREATE HAZARDOUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

CAZ032-033-111500-
/O.NEW.KPSR.WI.Y.0017.151211T1700Z-151212T0200Z/
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...CHIRIACO SUMMIT...DESERT CENTER...
EAGLE MOUNTAIN...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...
IMPERIAL...THE SALTON SEA
1148 AM PST THU DEC 10 2015

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM PST FRIDAY. 

* AFFECTED AREA...PORTIONS OF IMPERIAL AND RIVERSIDE COUNTIES

* TIMING...FRIDAY MORNING THROUGH EARLY EVENING

* WINDS...GUSTS UP TO 40 MPH

* IMPACTS...STRONG CROSS WINDS ALONG NORTH-SOUTH ORIENTED ROADWAYS
  WILL CREATE HAZARDOUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$
3 follow-up statements
662 
WWUS75 KPSR 111110
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
410 AM MST FRI DEC 11 2015

...GUSTY WINDS EXPECTED ACROSS SOUTHEASTERN CALIFORNIA THROUGH THIS
AFTERNOON...

CAZ030-120200-
/O.CON.KPSR.WI.Y.0017.000000T0000Z-151212T0200Z/
JOSHUA TREE NATIONAL PARK-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...KEYS VIEW...
LOST HORSE
310 AM PST FRI DEC 11 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

* AFFECTED AREA...JOSHUA TREE NATIONAL PARK

* TIMING...TODAY THROUGH EARLY EVENING

* WINDS...GUSTS UP TO 45 MPH

* IMPACTS...STRONG CROSS WINDS ALONG NORTH-SOUTH ORIENTED 
  ROADWAYS WILL CREATE HAZARDOUS DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

CAZ032-033-120200-
/O.CON.KPSR.WI.Y.0017.151211T1700Z-151212T0200Z/
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...CHIRIACO SUMMIT...DESERT CENTER...
EAGLE MOUNTAIN...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...
IMPERIAL...THE SALTON SEA
310 AM PST FRI DEC 11 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
PST THIS EVENING...

* AFFECTED AREA...PORTIONS OF IMPERIAL AND RIVERSIDE COUNTIES

* TIMING...FROM MID MORNING TODAY THROUGH EARLY EVENING

* WINDS...GUSTS UP TO 40 MPH

* IMPACTS...STRONG CROSS WINDS ALONG NORTH-SOUTH ORIENTED 
  ROADWAYS WILL CREATE HAZARDOUS DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$
169 
WWUS75 KPSR 112046
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
146 PM MST FRI DEC 11 2015

...GUSTY WINDS EXPECTED ACROSS SOUTHEASTERN CALIFORNIA THROUGH
THIS AFTERNOON...

CAZ030-032-033-120200-
/O.CON.KPSR.WI.Y.0017.000000T0000Z-151212T0200Z/
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...KEYS VIEW...
LOST HORSE...CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN...
BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...
THE SALTON SEA
1246 PM PST FRI DEC 11 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

* AFFECTED AREA...JOSHUA TREE NATIONAL PARK AS WELL AS PORTIONS OF
  IMPERIAL AND RIVERSIDE COUNTIES

* TIMING...EARLY THIS AFTERNOON THROUGH EARLY EVENING

* WINDS...LOCAL GUSTS UP TO 40 MPH BUT MORE WIDESPREAD GUSTS 25 TO 35
  MPH.

* IMPACTS...STRONG CROSS WINDS ALONG NORTH-SOUTH ORIENTED ROADWAYS
  WILL CREATE HAZARDOUS DRIVING CONDITIONS AS WELL AS LOCALIZED
  POCKETS OF DENSE BLOWING DUST LEADING TO SHARPLY REDUCED
  VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$
598 
WWUS75 KPSR 120151
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
651 PM MST FRI DEC 11 2015


CAZ030-032-033-120300-
/O.EXP.KPSR.WI.Y.0017.000000T0000Z-151212T0200Z/
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...KEYS VIEW...
LOST HORSE...CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN...
BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...
THE SALTON SEA
551 PM PST FRI DEC 11 2015

...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING...

WINDS HAVE SUBSIDED ACROSS THE AREA AND GUSTY CONDITIONS ARE NO
LONGER A THREAT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 10, 7:30 AM PST, 4 hours 18 minutes earlier.

Area forecast discussion, Dec 10, 7:30 AM PST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
830 AM MST THU DEC 10 2015

.SYNOPSIS...
ABOVE NORMAL TEMPERATURES WILL PERSIST ACROSS THE REGION THROUGH
TODAY AS HIGH PRESSURE ALOFT REMAINS IN CONTROL OF THE WEATHER
PATTERN. A STRENGTHENING LOW PRESSURE SYSTEM WILL SWEEP THROUGH THE
AREA FRIDAY AND SATURDAY...BRINGING MUCH COOLER TEMPERATURES AND
LOCALLY BREEZY CONDITIONS. SCATTERED MAINLY LIGHT RAIN SHOWERS WILL
BE POSSIBLE THROUGH CENTRAL ARIZONA WITH LIGHT SNOW AT HIGHER
ELEVATIONS OF EASTERN ARIZONA. A REINFORCING SHOT OF CHILLY AIR
EARLY NEXT WEEK WILL LIKELY BRING THE COLDEST CONDITIONS OF THE
SEASON THUS FAR.

&&

.DISCUSSION... AT 8 AM THIS MORNING...A DRY AND RATHER ZONAL FLOW
ALOFT WAS SITUATED ACROSS THE DESERT SOUTHWEST...AS SEEN BY THE
MORNING PLOT AND RAOB DATA. IR IMAGERY SHOWED VARIABLE AMOUNTS OF
SOMEWHAT THIN HIGH CLOUDINESS OVERSPREADING THE LOWER AZ DESERTS FOR
PARTLY TO MOSTLY SUNNY SKIES. THE UPPER RIDGE ALOFT WAS FLATTENING
IN RESPONSE TO A DEEP AND COLD UPPER TROF CURRENTLY DEVELOPING TO
THE NORTHWEST OF ARIZONA...HOWEVER H5 HEIGHTS OVER SRN AZ WERE STILL
ELEVATED AND RUNNING AROUND 584DM. WITH INCREASED SUNSHINE TODAY
COMPARED TO YESTERDAY...AND WITH THE BOUNDARY LAYER REMAINING
WARM...HIGH TEMPS TODAY SHOULD REBOUND SLIGHTLY COMPARED TO
YESTERDAY AND THE WARMER DESERTS SHOULD PEAK IN THE MIDDLE 70S FOR
THE MOST PART. FOR THE REST OF TODAY WE CAN EXPECT PARTLY TO MOSTLY
SUNNY SKIES AND CONTINUED ABOVE SEASONAL NORMAL HIGH TEMPERATURES.
CURRENT FORECASTS LOOK TO BE IN GOOD SHAPE AND NO UPDATES ARE NEEDED
AT THIS TIME.

.PREVIOUS DISCUSSION...
RIDGE HEIGHTS HAVE BEGUN TO LOSE THEIR HOLD OVER THE
REGION...EVIDENT IN THE CLOUD MOTION ON EVENING SATELLITE IMAGERY
LOOPS WITH A MORE WESTERLY COMPONENT TO THE FLOW VERSUS THE
NORTHERLY ONE OBSERVED YESTERDAY AM. NIGHTTIME TEMPERATURES SO FAR
ARE TRENDING COOLER THIS AM...DUE TO THE COMBINATION OF A COOLER
AFTN WED AND CLEARER SKIES THAN THE PAST FEW MORNINGS. UPPER LEVEL
SYSTEM RESPONSIBLE FOR KNOCKING DOWN RIDGE HEIGHTS HAS A WELL-
DEFINED CIRCULATION ON EARLY WATER VAPOR LOOPS...WITH A STEADY
STREAM OF MOISTURE MOVING ON-SHORE INTO THE PAC NW AND NORTHERN CA.
STILL WARM BOUNDARY LAYER AND SUBTLE WAA TURNING INTO THE REGION
AHEAD OF AN APPROACHING PACIFIC STORM SYSTEM WILL CONTINUE OUR
LATEST STRING OF ABOVE NORMAL TEMPERATURES GOING...WITH WIDESPREAD
70S ACROSS THE LOWER DESERTS OF CA AND AZ TODAY.

UPPER LEVEL LOW AND ASSOCIATED SURFACE FRONT WILL DROP SOUTHWARD
TOWARDS SOUTHERN CA LATER TONIGHT. LL WINDS WILL BEGIN TO INCREASE
FROM THE WEST/NORTHWEST ESPECIALLY OVER THE PENINSULAR RANGES OF
SOUTHERN CA WITH 925MB SPEEDS OF 20 TO 25KTS/23 TO 28 MPH/. MODEL
CROSS SECTIONS INDICATE RIDGETOP WINDS COULD GUST OVER 40MPH AS
EARLY AS THIS EVENING...WITH POTENTIAL FOR DOWNSLOPE/MOUNTAIN WAVE
WINDS TO BE DEFLECTED DOWN INTO EL CENTRO/IMPERIAL FOR A PERIOD
TONIGHT. SREF AND CONS WINDS ARE JUST BELOW ADVISORY THRESHOLDS
ATTM...BUT AN OB OR TWO OF ADVISORY CRITERIA CANNOT BE RULED OUT
RIGHT ALONG THE INITIAL FRONTAL INTRUSION OVERNIGHT. IF OTHER MODEL
SUITES AND GUIDANCE BEGIN TO ADVERTISE STRONGER WINDS...A WIND
ADVISORY MAY BE NEEDED FOR SOME OF THE SOUTHEAST CA FORECAST ZONES.
SOME TRAVEL DIFFICULTIES DUE TO WIND CAN BE EXPECTED OVER THE
SOUTHEAST CA PASSES AND MTN GAPS BEGINNING TONIGHT AND LINGERING
INTO FRIDAY...SO ANYONE GETTING AN EARLY START ON THEIR WEEKEND
SHOULD BE READY FOR SOME WINDY CONDITIONS.

STRONGEST HEIGHT FALLS OVER THE FORECAST AREA WILL CENTER OVER
SOUTHERN CA AND THE CO RIVER VALLEY WITH THE STRONGEST FALLS RANGING
160 TO 180 METERS ONCE THE MAIN CIRC CENTER AND LEADING EDGE OF
THE COLD CORE REACH THE AREA FRIDAY. PER NAEFS PERCENTILE
FORECASTS...OUR CORNER OF THE SOUTHWEST ONLY GETS ABOUT A 24HR
WINDOW OF 90TH AND ABOVE PERCENTILE MOISTURE READINGS INTO THE
AREA...COMPARED TO OUR CALIFORNIA NEIGHBORS UPSTREAM. THAT
WINDOW...COUPLED WITH STILL STRONG FORCING ALONG THE FRONTAL
BOUNDARY AND LOWERING/COMPRESSING HEIGHTS WILL STILL YIELD SOME
LIGHT RAINFALL AMOUNTS UNDER QUICK MOVING SHOWER BANDS FROM THE CO
RIVER VALLEY EASTWARD DURING THE DAY. SREF QPF AMOUNTS HAVE SCALED
BACK QUITE A BIT OVER THE LAST FEW RUNS...SUPPORTING GENERALLY LESS
THAN A TENTH OF AN INCH ACROSS MARICOPA COUNTY AND QUARTER INCH OR
SO FOR THE HIGHER TERRAIN NORTH/EAST OF PHOENIX. MUCH COOLER AIRMASS
AND MOSTLY TO PARTLY CLOUDY SKIES WILL DROP TEMPERATURES BACK
TOWARDS MID DECEMBER NORMALS...WITH DAYTIME READINGS PEAKING INTO
THE 60S FOR FRIDAY.

UPPER TROUGH AXIS WILL CONTINUE TO PASS THROUGH THE REGION OVERNIGHT
FRIDAY AND INTO SATURDAY...INTRODUCING STRONG ML Q DIVERGENCE FIELDS
AND SUBSIDENCE ALOFT ACROSS SOUTHEAST CA AND PORTIONS OF SOUTH-
CENTRAL AZ. LINGERING COLD AIR ALOFT...INSTABILITY AND LOW LEVEL
MOISTURE WILL KEEP A CHANCE OF RAIN AND HIGH ELEVATION SNOW SHOWERS
GOING MOST OF THE DAY ON SATURDAY OVER SOUTHERN GILA COUNTY...AND
THERE WILL BE A LINGERING SLIGHT CHANCE FOR MAINLY AM SHOWERS OVER
THE PHOENIX METRO. DESPITE SNOW LEVELS FALLING TO BELOW 5000 FEET
OVER SOUTHERN GILA COUNTY LATE FRIDAY NIGHT INTO SATURDAY
MORNING...ACCUMULATING SNOW AMOUNTS WILL STAY LOW AND ARE EXPECTED
OVER THE HIGHEST ELEVATIONS WHILE NOT AFFECTING MAJOR POPULATION
CENTERS SUCH AS GLOBE. THE TROUGH WILL CONTINUE TO EXIT TO THE EAST
LATE SATURDAY...ENDING ANY LINGERING PRECIP ACTIVITY OVERNIGHT.

SHORTWAVE RIDGING FOR SUNDAY WILL BRING A BRIEF WIND OF TEMPERATURE
RECOVERY...WITH JUST SLIGHTLY BELOW NORMAL DAYTIME HIGHS FORECAST
UNDER MOSTLY SUNNY SKIES. MEANWHILE UPSTREAM...THE NEXT VORT
MAX/SHORTWAVE FEATURE WILL MOVE ON-SHORE INTO NORTHERN CA...BRINGING
DECENT TO SIGNIFICANT RAINFALL AMOUNTS TO PORTIONS OF THE SIERRAS
AND CENTRAL VALLEYS. THE LATEST TRACK OF THIS SYSTEM FROM BOTH
DETERMINISTIC AND ENSEMBLE FORECASTS HAVE DRAWN IT FURTHER TO THE
NORTH...FOCUSING THE BEST AREAS FOR PRECIP AND STRONG WINDS ALONG
AND NORTH OF THE FOUR CORNERS AREA. CLOUD COVER...A STRAY SHOWER OR
TWO AND ANOTHER SHOT OF CAA WILL DROP TEMPERATURES AGAIN BY A FEW
DEGREES THROUGH THE WORK WEEK. THE WARMEST DESERT
LOCALES...TYPICALLY THE CORRIDOR FROM TACNA-YUMA-EL CENTRO WILL
GENERALLY HOLD IN THE LOW TO MID 60S WHILE MANY LOCALES ACROSS THE
SOUTH-CENTRAL DESERTS WILL STRUGGLE TO BREAK THE 60 DEGREE MARK BY
TUESDAY-WEDNESDAY.

SIGNIFICANTLY DRIER AIR WILL SETTLE INTO THE REGION...TANKING
DEWPOINTS INTO READINGS THE TEENS AND TWENTIES BY MIDDLE OF NEXT
WEEK. THE COMBINATION OF A DRIER AIRMASS...CONTINUED MILD CAA AND
MOSTLY CLEAR NIGHTTIME SKIES WILL CREATE EXCELLENT CONDITIONS FOR
RADIATIONAL COOLING AND INTRODUCE THE POSSIBILITY FOR OUR COLDEST
NIGHTS OF THIS WINTER SEASON...WITH WIDESPREAD MID 30S AND COOLER
DEGREE READINGS FOR MOST IN THE AMS DURING MIDDLE OF NEXT WEEK. IF
FORECAST TRENDS REMAIN AS CURRENT OR EVEN TREND COOLER...FREEZE
HEADLINES ARE QUITE POSSIBLE FOR THE HEART OF NEXT WEEK.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...
MINIMAL AVIATION CONCERNS THROUGH FRIDAY MORNING WITH THIN CIRRUS
CIGS TODAY GRADUALLY LOWERING TO A 15K FT DECK BY SUNRISE FRIDAY.
SFC WINDS WILL FAVOR AN EASTERLY COMPONENT...THOUGH A PERIOD OF
VARIABLE OR A LIGHT WEST DRIFT WILL BE POSSIBLE LATE THIS AFTERNOON.
CONFIDENCE IN TIMING AND DURATION OF SUCH A WIND SHIFT IS VERY
LIMITED PRECLUDING A STRONGER MENTION IN THE TAF PACKAGE...THOUGH
CHANGING TO A MORE PREFERRED AFTERNOON RUNWAY CONFIGURATION MAY BE
VERY POSSIBLE.

SOUTHEAST CALIFORNIA/SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
WITH ONLY VARYING AMOUNTS OF CIGS IN A 15K-25K FT LAYER THROUGH
FRIDAY MORNING...SFC WIND SHIFTS AND INCREASING SPEEDS WILL BE THE
PRIMARY AVIATION CONCERN. A COLD FRONT WILL ALLOW LIGHT E/SE WINDS
TO SHIFT TO A SW/W DIRECTION BEGINNING THIS EVENING AT KIPL...AND
THEN AT KBLH LATE TONIGHT. CONFIDENCE IS MODERATE ON TIMING...BUT
LESS SO REGARDING ONSET AND MAGNITUDE OF STRONGER GUSTS. CURRENT
FORECAST MODELS SUGGEST THE STRONGEST GUSTS IMPACTING AIR TRAFFIC
WILL OCCUR BEYOND THIS FORECAST PERIOD FRIDAY AFTERNOON.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
SATURDAY THROUGH WEDNESDAY...
TEMPERATURES THROUGH THE WEEKEND AND FIRST HALF OF NEXT WEEK WILL
REMAIN SEASONALLY CHILLY...WITH SEVERAL LOWER ELEVATION LOCATIONS
POSSIBLY TOUCHING THE FREEZING MARK ON SELECTED MORNINGS. AS A
RESULT...MINIMUM HUMIDITY LEVELS WILL ONLY FALL INTO A 20 TO 40
PERCENT RANGE FOLLOWING GOOD TO EXCELLENT OVERNIGHT RECOVERY.
PRECIPITATION CHANCES WILL BE RATHER LIMITED...FAVORING LIGHT RAIN
AND SNOW SHOWERS OVER SOUTHERN GILA COUNTY SATURDAY AFTERNOON...AND
THEN AGAIN MONDAY AFTERNOON. GUSTY WEST WINDS WILL BE MOST NOTABLE
SATURDAY AFTERNOON AND MONDAY AFTERNOON WITH SPEEDS NEAR 30 MPH IN
THE MOST WIND PRONE AREAS.

&&

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT BASED ON STANDARD OPERATING
PROCEDURES.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...NONE.
CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...CB
PREVIOUS DISCUSSION...NOLTE
AVIATION...MO
FIRE WEATHER...MO

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.